U.S. doctors online nowAsk doctors free
Lebanon
A 24-year-old male asked:

Why anafranil (clomipramine) causes memory problems and i can stop taking it because its the only medicine that worked for my ocd.

1 doctor answer4 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Check a blood level: Make sure that you get an Anafranil (clomipramine) blood level checked. If the blood level is too high it can certainly cause memory problems. By no means should you stop it. It is very difficult to find a medication that is effective in ocd. Work with your psychiatrist on this issue. If your psychiatrist thinks that the memory difficulties are being caused by anticholinergic effects of the Anafranil (clomipramine) then he or she may be willing to give you a trial on a medication to reverse that. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Lebanon
A 24-year-old male asked:

Are there any medications similar to anafranil (clomipramine)? Because anafranil (clomipramine) caused me memory problems.

3 doctor answers6 doctors weighed in
Dr. Douglas Bey
Psychiatry 57 years experience
Imipramine: Tofranil/imiptamine is probably closest.

Related questions

A 46-year-old member asked:
1 doctor answer2 doctors weighed in
A 46-year-old member asked:
1 doctor answer1 doctor weighed in
A 24-year-old male asked:
2 doctor answers3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.